Alert archive / Texas / Red Flag Warnings in 2011

Red Flag Warning 35, NWS Amarillo, TX

May 26, 2011Cimarron County, Oklahoma; 4 counties in Texas

NWS Amarillo, TX issued this red flag warning at May 26, 2011, 4:54 AM CDT for Cimarron County, Oklahoma; 4 counties in Texas. It took effect at May 26, 2011, 1:00 PM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 26, 2011, 4:54 AM CDT (09:54 UTC)
In effect from
May 26, 2011, 1:00 PM CDT
Expired
May 26, 2011, 10:00 PM CDT
In force
9 hr
Issued by
NWS Amarillo, TX

Counties Cimarron County, OK, Dallam County, TX, Deaf Smith County, TX, Hartley County, TX, Oldham County, TX

The radar

The Amarillo radar (KAMA), 105 km from the middle of the area, began a volume at 09:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 9.9 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2011-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2011-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -17 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2321 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
-17 m²/s²
0-3 km storm-relative helicity
119 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

392 
WWUS84 KAMA 260954
RFWAMA

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
454 AM CDT THU MAY 26 2011

TXZ002-007-012-017-261100-
/O.CAN.KAMA.FW.A.0032.110526T1800Z-110527T0300Z/
SHERMAN-MOORE-POTTER-RANDALL-
454 AM CDT THU MAY 26 2011

...FIRE WEATHER WATCH IS CANCELLED FOR STRONG WINDS AND LOW RELATIVE
HUMIDITY FOR THE CENTRAL OKLAHOMA AND WEST CENTRAL TEXAS PANHANDLES...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS CANCELLED THE FIRE
WEATHER WATCH FOR THE CENTRAL OKLAHOMA AND WEST CENTRAL TEXAS PANHANDLES. 

* AFFECTED AREA: IN TEXAS...SHERMAN...MOORE...POTTER...RANDALL.

* REASONING: MINIMUM RELATIVE HUMIDITY VALUES WILL REMAIN ABOVE
  CRITICAL THRESHOLDS...IN THE 15 TO 25 PERCENT RANGE. 

$$

OKZ001-TXZ001-006-011-016-262100-
/O.UPG.KAMA.FW.A.0032.110526T1800Z-110527T0300Z/
/O.NEW.KAMA.FW.W.0035.110526T1800Z-110527T0300Z/
CIMARRON-DALLAM-HARTLEY-OLDHAM-DEAF SMITH-
454 AM CDT THU MAY 26 2011

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM
CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE
WESTERN OKLAHOMA AND FAR WESTERN TEXAS PANHANDLES...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM
CDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* AFFECTED AREA: IN OKLAHOMA...CIMARRON. IN TEXAS...DALLAM...
  HARTLEY...OLDHAM...DEAF SMITH. 

* WIND: SOUTH TO SOUTHWEST WINDS ARE EXPECTED TO INCREASE TO 20 TO 30
  MPH WITH GUSTS BETWEEN 40 AND 45 MPH THIS AFTERNOON. THESE SOUTH
  TO SOUTHWEST WINDS WILL REMAIN IN THE 20 TO 30 MPH RANGE DURING THE
  OVERNIGHT HOURS.

* HUMIDITY: MINIMUM RELATIVE HUMIDITY VALUES WILL FALL BETWEEN 12
  AND 15 PERCENT IN THE WESTERN TEXAS AND OKLAHOMA PANHANDLE THIS
  AFTERNOON. RELATIVE HUMIDITY VALUES WILL INCREASE TO AROUND 25
  PERCENT BY THIS EVENING...AND INCREASE TO AROUND 40 PERCENT DURING
  THE OVERNIGHT HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RELATIVE HUMIDITIES OF 15 PERCENT OR LESS...SUSTAINED 20 FOOT
WINDS OF 20 MPH OR GREATER...AND AN ELEVATED FIRE DANGER RATING
WILL CREATE RED FLAG CONDITIONS.

&&

$$

TAB

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WWW.SRH.NOAA.GOV/AMA
3 follow-up statements
619 
WWUS84 KAMA 260958 CCA
RFWAMA

URGENT - FIRE WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE AMARILLO TX
456 AM CDT THU MAY 26 2011

TXZ002-007-012-017-261100-
/O.COR.KAMA.FW.A.0032.110526T1800Z-110527T0300Z/
SHERMAN-MOORE-POTTER-RANDALL-
456 AM CDT THU MAY 26 2011

...FIRE WEATHER WATCH IS CANCELLED FOR STRONG WINDS AND LOW RELATIVE
HUMIDITY FOR THE WEST CENTRAL TEXAS PANHANDLE...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS CANCELLED THE FIRE
WEATHER WATCH FOR THE WEST CENTRAL TEXAS PANHANDLE.

* AFFECTED AREA: IN TEXAS...SHERMAN...MOORE...POTTER...RANDALL.

* REASONING: MINIMUM RELATIVE HUMIDITY VALUES WILL REMAIN ABOVE
  CRITICAL THRESHOLDS...IN THE 15 TO 25 PERCENT RANGE. 

$$

OKZ001-TXZ001-006-011-016-262115-
/O.UPG.KAMA.FW.A.0032.110526T1800Z-110527T0300Z/
/O.NEW.KAMA.FW.W.0035.110526T1800Z-110527T0300Z/
CIMARRON-DALLAM-HARTLEY-OLDHAM-DEAF SMITH-
456 AM CDT THU MAY 26 2011

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM
CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE
WESTERN OKLAHOMA AND FAR WESTERN TEXAS PANHANDLES...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM
CDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* AFFECTED AREA: IN OKLAHOMA...CIMARRON. IN TEXAS...DALLAM...
  HARTLEY...OLDHAM...DEAF SMITH. 

* WIND: SOUTH TO SOUTHWEST WINDS ARE EXPECTED TO INCREASE TO 20 TO 30
  MPH WITH GUSTS BETWEEN 40 AND 45 MPH THIS AFTERNOON. THESE SOUTH
  TO SOUTHWEST WINDS WILL REMAIN IN THE 20 TO 30 MPH RANGE DURING THE
  OVERNIGHT HOURS.

* HUMIDITY: MINIMUM RELATIVE HUMIDITY VALUES WILL FALL BETWEEN 12
  AND 15 PERCENT IN THE WESTERN TEXAS AND OKLAHOMA PANHANDLE THIS
  AFTERNOON. RELATIVE HUMIDITY VALUES WILL INCREASE TO AROUND 25
  PERCENT BY THIS EVENING...AND INCREASE TO AROUND 40 PERCENT DURING
  THE OVERNIGHT HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RELATIVE HUMIDITIES OF 15 PERCENT OR LESS...SUSTAINED 20 FOOT
WINDS OF 20 MPH OR GREATER...AND AN ELEVATED FIRE DANGER RATING
WILL CREATE RED FLAG CONDITIONS.

&&

$$

TAB

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WWW.SRH.NOAA.GOV/AMA
491 
WWUS84 KAMA 262023
RFWAMA

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
323 PM CDT THU MAY 26 2011

OKZ001-TXZ001-006-011-016-270300-
/O.CON.KAMA.FW.W.0035.000000T0000Z-110527T0300Z/
CIMARRON-DALLAM-HARTLEY-OLDHAM-DEAF SMITH-
323 PM CDT THU MAY 26 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE
WESTERN OKLAHOMA AND FAR WESTERN TEXAS PANHANDLES...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE
WESTERN OKLAHOMA AND FAR WESTERN TEXAS PANHANDLES. 

* AFFECTED AREA: IN OKLAHOMA...CIMARRON. IN TEXAS...DALLAM...
  HARTLEY...OLDHAM...DEAF SMITH. 

* WIND: SOUTH TO SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO AROUND
  40 MPH WILL CONTINUE THROUGH THIS EVENING. 

* HUMIDITY: MINIMUM RELATIVE HUMIDITY VALUES WILL BE AROUND 15
  PERCENT LATE THIS AFTERNOON AND EARLY THIS EVENING. 

* TIMING: CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE THROUGH
  SHORTLY AFTER SUNSET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RELATIVE HUMIDITIES OF 15 PERCENT OR LESS...SUSTAINED 20 FOOT
WINDS OF 20 MPH OR GREATER...AND AN ELEVATED FIRE DANGER RATING
WILL CREATE RED FLAG CONDITIONS.

&&

$$

KB

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WWW.SRH.NOAA.GOV/AMA
269 
WWUS84 KAMA 270314
RFWAMA

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
1014 PM CDT THU MAY 26 2011

OKZ001-TXZ001-006-011-016-270415-
/O.EXP.KAMA.FW.W.0035.000000T0000Z-110527T0300Z/
CIMARRON-DALLAM-HARTLEY-OLDHAM-DEAF SMITH-
1014 PM CDT THU MAY 26 2011

...THE RED FLAG WARNING HAS EXPIRED FOR THE WESTERN OKLAHOMA AND THE
FAR WESTERN TEXAS PANHANDLE...

THE RED FLAG WARNING IS NO LONGER IN EFFECT. 

* AFFECTED AREA: IN OKLAHOMA...CIMARRON. IN TEXAS...DALLAM...
  HARTLEY...OLDHAM...DEAF SMITH. 

* REASONING: ALTHOUGH GUSTY SOUTH TO SOUTHEAST WINDS WILL CONTINUE
  ACROSS THE AREA TONIGHT...RELATIVE HUMIDITY VAULES WILL REMAIN
  ABOVE 25 PERCENT. THEREFORE THE RED FLAG WARNING THAT WAS IN EFFECT
  FOR THE WESTERN OKLAHOMA AND THE FAR WESTERN TEXAS PANHANDLE HAS
  BEEN ALLOWED TO EXPIRE AT 10 PM CDT. 

$$

CLK

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WWW.SRH.NOAA.GOV/AMA

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at May 26, 4:32 AM CDT, 22 minutes earlier.

Area forecast discussion, May 26, 4:32 AM CDT, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
432 AM CDT THU MAY 26 2011

.DISCUSSION...
MAIN FORECAST CONCERNS WILL BE FIRE WEATHER AND WARMING TEMPERATURES
THROUGH THE WEEKEND.

TEMPERATURES ARE MAINLY IN THE MIDDLE/UPPER 40S TO LOWER 50S ACROSS
THE PANHANDLES AT DISCUSSION TIME.

EARLY MORNING WATER VAPOR IMAGERY PLACES AN UPPER LOW OVER WESTERN
ILLINOIS AND ANOTHER OFF THE COAST IN THE PACIFIC NORTHWEST. UPPER
LEVEL RIDGING CURRENTLY EXTENDS ACROSS THE ACROSS THE ROCKIES AND
INTO THE PLAINS STATES. AT THE SURFACE...HIGH PRESSURE OVER THE AREA
WILL SHIFT EASTWARD THROUGH THE DAY. LEE SIDE THROUGH WILL REDEVELOP
TODAY AS SURFACE LOW DEEPENS ACROSS EASTERN COLORADO THIS AFTERNOON.
THIS WILL BRING A RETURN TO INCREASING SOUTHERLY WINDS TO THE
FORECAST AREA...ESPECIALLY ACROSS THE WESTERN ZONES...AS PRESSURE
GRADIENT STRENGTHENS. HOWEVER...LACK OF A STRONG MID LEVEL WIND/SPEED
MAX SHOULD PRECLUDE ADVISORY LEVEL WINDS. TEMPERATURES SHOULD BE
ABOUT 5 TO 10 DEGREES WARMER THAN YESTERDAY WITH LOWER TO MIDDLE 80S.
FORECAST WILL LEAN MORE TOWARDS THE WARMER MET AS SOUTHERLY WINDS
SHOULD HELP BOOST TEMPS THIS AFTERNOON. FOR TONIGHT...WINDS WILL
REMAIN BREEZY TO PERHAPS WINDY AS MODELS INDICATE 40 TO 50 KNOT LOW
LEVEL JET SWEEPING ACROSS THE REGION.

UPPER LEVEL SYSTEM OUT WEST WILL MOVE EASTWARD TODAY INTO THE
NORTHERN PLAINS...WITH SHORTWAVE RIDGING BREAKING DOWN. FRONTAL
BOUNDARY DRAPED ACROSS THE AREA ON FRIDAY COULD COMPLICATE TEMP
FORECAST...BUT WILL TARGET LOWER 80S IN THE NORTH TO LOWER 90S IN THE
SOUTH. WARMING TREND WILL COMMENCE INTO THE WEEKEND AS WINDS WILL
REMAIN PREDOMINANTLY OUT OF THE SOUTHWEST AND SOUTH. 850MB TEMPS ARE
FORECAST TO INCREASE IN EXCESS OF 30 DEGREES C ON SATURDAY. IF THE
WARMER EURO VERIFIES...THEN RECORD HIGHS COULD BE POSSIBLE. MID/UPPER
90S FOR NOW LOOK REASONABLE ACROSS THE SOUTHERN TEXAS PANHANDLE.

ANOTHER UPPER TROUGH OVER THE ROCKIES WILL MOVE NORTHEASTWARD INTO
THE NORTHERN PLAINS EARLY NEXT WEEK...WITH SOUTHWEST FLOW REMAINING
IN PLACE ACROSS THE PANHANDLES. DRYLINE SHOULD SET UP DURING THIS
TIME BUT LOWER CONFIDENCE ON LOCATION...CAPPING ISSUES...AND
MOISTURE AVAILABILITY WILL PRECLUDE MENTIONING THUNDERSTORMS IN THE
FORECAST AT THIS TIME.

BY THE LAST FEW DAYS OF THE FORECAST...LATEST RUNS OF THE EURO/GFS
BOTH AGREE ON SETTING UP UPPER LEVEL RIDGE ACROSS THE MIDDLE OF THE
COUNTRY. THIS WOULD KEEP THE PANHANDLES DRY WITH ABOVE NORMAL
TEMPERATURES IN THE UPPER 80S TO LOWER 90S. PROSPECTS OF MOUNTAIN
CONVECTION LOOKS SLIM AS WELL. NO POPS IN THE FORECAST FOR THE NEXT
SEVEN DAYS.

&&

.FIRE WEATHER...
CRITICAL FIRE WEATHER CONDITIONS WILL DEVELOP ACROSS THE FAR WESTERN
PANHANDLES THIS AFTERNOON AS MINIMUM RELATIVE HUMIDITY VALUES FALL
BETWEEN 12 AND 15 PERCENT AND SOUTH TO SOUTHWEST WINDS OF 20 TO 30 MPH
WITH HIGHER GUSTS. FOR CENTRAL PARTS OF THE PANHANDLES...ELEVATED
FIRE WEATHER CONDITIONS WILL BE POSSIBLE WITH MINIMUM RELATIVE
HUMIDITY VALUES BETWEEN 15 AND 20 PERCENT. ELEVATED TO CRITICAL FIRE
WEATHER CONDITIONS WILL ALSO BE POSSIBLE ACROSS OF THE PANHANDLES ON
SATURDAY AND MAINLY ACROSS THE WESTERN SECTIONS OF THE PANHANDLES ON
SUNDAY AND MONDAY WITH DRY SOUTH SOUTHWESTERLY AND SOUTHWESTERLY
WINDS INCREASING.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                82  58  90  58  96 /   0   0   0   5   0
BEAVER OK                  83  54  83  61  92 /   0   0   5  10   5
BOISE CITY OK              82  52  80  53  91 /   0   0   0   5   5
BORGER TX                  83  61  87  62  95 /   0   0   5   5   0
BOYS RANCH TX              86  56  88  58  96 /   0   0   0   5   0
CANYON TX                  84  57  92  59  95 /   0   0   0   5   0
CLARENDON TX               81  58  93  62  96 /   0   0   5   5   0
DALHART TX                 85  51  84  54  95 /   0   0   0   5   5
GUYMON OK                  83  56  82  56  92 /   0   0   5  10   5
HEREFORD TX                85  57  92  60  95 /   0   0   0   5   0
LIPSCOMB TX                81  58  86  60  92 /   0   0   5   5   5
PAMPA TX                   80  57  88  60  95 /   0   0   5   5   0
SHAMROCK TX                81  60  91  62  94 /   0   0   5  10   0
WELLINGTON TX              82  61  94  65  98 /   0   0   5  10   0

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 10 PM CDT THIS
     EVENING FOR THE FOLLOWING ZONES: DALLAM...DEAF SMITH...
     HARTLEY...OLDHAM.

OK...RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 10 PM CDT THIS
     EVENING FOR THE FOLLOWING ZONES: CIMARRON.

&&

17/10
Hazardous weather outlook, May 26, 12:05 AM CDT, 4 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE AMARILLO TX
1205 AM CDT THU MAY 26 2011

OKZ001>003-TXZ001>020-261715-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
1205 AM CDT THU MAY 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE IN THE
WESTERN OKLAHOMA AND TEXAS PANHANDLES THURSDAY AFTERNOON AND EVENING
WHERE WINDS REACH 25 TO 30 MPH WITH HIGHER GUSTS. RELATIVE HUMIDITY
VALUES WILL DROP JUST UNDER 15 PERCENT IN EXTREME WESTERN PORTIONS OF
THE PANHANDLES. A FIRE WEATHER WATCH IS IN EFFECT FOR THESE AREAS
FROM 1 PM THROUGH 10 PM CDT THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR
ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS THURSDAY.

GOEHRING

Nearby

Red Flag Warnings in Texas, 2011Red Flag Warnings in Oklahoma, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.